Alert archive / California / Wind Advisories in 2017
Wind Advisory 31, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 31, 2017, 3:16 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2017, 3:16 AM PDT (10:16 UTC)
- Expired
- Mar 31, 2017, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
753 WWUS76 KLOX 311016 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 316 AM PDT Fri Mar 31 2017 CAZ039-052-311600- /O.CAN.KLOX.HW.W.0007.000000T0000Z-170331T1500Z/ /O.EXB.KLOX.WI.Y.0030.000000T0000Z-170331T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 316 AM PDT Fri Mar 31 2017 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 9 AM PDT this morning. The High Wind Warning has been cancelled. * Winds and Timing...Areas of northwest to north winds 20 to 30 mph with gusts to 45 mph will continue through mid morning before diminishing. * Impacts...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include the 5, 23, 101, 118, 170, 210 and 405 freeways. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ046-311600- /O.CAN.KLOX.HW.W.0007.000000T0000Z-170331T1500Z/ /O.NEW.KLOX.WI.Y.0031.170331T1016Z-170331T1600Z/ Santa Monica Mountains Recreational Area- 316 AM PDT Fri Mar 31 2017 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 9 AM PDT this morning. The High Wind Warning has been cancelled. * Winds and Timing...Areas of north winds 20 to 30 mph with gusts to 45 mph will continue through mid morning. * Impacts...Winds this strong may down trees and power lines, causing property damage or power outages. Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. Major roads that will be affected include Kanan, Malibu Canyon, Topanga, and Decker Canyon Roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ088-311600- /O.EXP.KLOX.HW.W.0007.000000T0000Z-170331T1000Z/ /O.EXB.KLOX.WI.Y.0030.000000T0000Z-170331T1600Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 316 AM PDT Fri Mar 31 2017 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...HIGH WIND WARNING HAS EXPIRED... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 9 AM PDT this morning. * Winds and Timing...Areas of northwest to north winds 20 to 30 mph with gusts to 40 mph will continue through mid morning. * Impacts...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include the 5, 23, 101, 118, 170, 210 and 405 freeways. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ059-311600- /O.EXP.KLOX.HW.W.0007.000000T0000Z-170331T1000Z/ /O.EXB.KLOX.WI.Y.0030.000000T0000Z-170331T1600Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 316 AM PDT Fri Mar 31 2017 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...HIGH WIND WARNING HAS EXPIRED... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 9 AM PDT this morning. * Winds and Timing...Areas of northwest to north winds 20 to 30 mph with gusts to 45 mph will continue through mid morning. * Impacts...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include the 5, 23, 101, 118, 170, 210 and 405 freeways. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-311600- /O.EXT.KLOX.HW.W.0007.000000T0000Z-170331T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 316 AM PDT Fri Mar 31 2017 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * Winds and Timing...Areas of north winds 20 to 30 mph with gusts to 60 mph and local gusts to 80 mph will continue through mid morning. Winds will be strongest through the Interstate 5 corridor. Wind advisories for gusts to 45 mph will likely be issued when this warning expires. * Impact...Winds this strong may down trees and power lines, causing property damage or power outages. Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means that damaging high winds of 58 mph or greater are likely or imminent. Secure all loose outdoor furniture in advance of the onset of strong winds. Monitor the latest forecasts on NOAA Weather Radio or your favorite media source. && $$ CAZ041-311600- /O.EXT.KLOX.WI.Y.0030.000000T0000Z-170331T1600Z/ Los Angeles County Coast including Downtown Los Angeles- Including the cities of Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 316 AM PDT Fri Mar 31 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * Winds and Timing...Areas of north winds 20 to 30 mph with gusts to 45 mph will continue through mid morning, strongest below passes and canyons from Malibu to the Hollywood Hills and on the Westside of Los Angeles. * Impacts...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include Pacific Coast Highway, the 405 freeway and Laurel and Coldwater Canyon Roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ087-311600- /O.EXT.KLOX.WI.Y.0030.000000T0000Z-170331T1600Z/ Catalina and Santa Barbara Islands- Including the city of Avalon 316 AM PDT Fri Mar 31 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * Winds and Timing...Areas of northwest winds 20 to 30 mph with gusts to 45 mph will continue through mid morning. * Impacts...Gusty winds may knock down tree branches and powerlines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for sudden gusty cross winds. && $$ CAZ044-045-547-311600- /O.EXT.KLOX.WI.Y.0030.000000T0000Z-170331T1600Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Woodland Hills, Northridge, Burbank, and Universal City 316 AM PDT Fri Mar 31 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * Winds and Timing...Areas of northwest to north winds 20 to 30 mph with gusts to 40 mph will continue through mid morning. * Impacts...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include the 5, 23, 101, 118, 170, 210 and 405 freeways. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ548-311600- /O.EXT.KLOX.WI.Y.0030.000000T0000Z-170331T1600Z/ Los Angeles County San Gabriel Valley- Including the cities of Pasadena, San Gabriel, and Pomona 316 AM PDT Fri Mar 31 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * Winds and Timing...Areas of north winds 20 to 30 mph with gusts to 40 mph will continue through mid morning. * Impacts...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include the 57, 210 and 605 freeways. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
1 follow-up statement
771 WWUS76 KLOX 311554 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 854 AM PDT Fri Mar 31 2017 CAZ053-054-311700- /O.EXP.KLOX.HW.W.0007.000000T0000Z-170331T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 854 AM PDT Fri Mar 31 2017 ...HIGH WIND WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... Winds across much of the area have diminished considerably this morning, and are expected to remain below warning and advisory levels for most locations for the rest of today. As a result, the High Wind Warning will be allowed to expire at 9 AM PDT. However, locally strong and gusty winds will prevail through late this morning along the Interstate 5 corridor, with gusts over the peaks to 60 mph or more into late this morning before diminishing. $$ CAZ041-311700- /O.EXP.KLOX.WI.Y.0030.000000T0000Z-170331T1600Z/ Los Angeles County Coast including Downtown Los Angeles- Including the cities of Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 854 AM PDT Fri Mar 31 2017 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Winds have diminished below advisory levels this morning, and are expected to remain sub-advisory through the rest of today. As a result, the Wind Advisory will be allowed to expire at 9 AM PDT. $$ CAZ087-311700- /O.EXP.KLOX.WI.Y.0030.000000T0000Z-170331T1600Z/ Catalina and Santa Barbara Islands- Including the city of Avalon 854 AM PDT Fri Mar 31 2017 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Winds have diminished below advisory levels this morning, and are expected to remain sub-advisory through the rest of today. As a result, the Wind Advisory will be allowed to expire at 9 AM PDT. $$ CAZ044-045-547-311700- /O.EXP.KLOX.WI.Y.0030.000000T0000Z-170331T1600Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Woodland Hills, Northridge, Burbank, and Universal City 854 AM PDT Fri Mar 31 2017 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Winds have diminished below advisory levels this morning, and are expected to remain sub-advisory through the rest of today. As a result, the Wind Advisory will be allowed to expire at 9 AM PDT. $$ CAZ548-311700- /O.EXP.KLOX.WI.Y.0030.000000T0000Z-170331T1600Z/ Los Angeles County San Gabriel Valley- Including the cities of Pasadena, San Gabriel, and Pomona 854 AM PDT Fri Mar 31 2017 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Winds have diminished below advisory levels this morning, and are expected to remain sub-advisory through the rest of today. As a result, the Wind Advisory will be allowed to expire at 9 AM PDT. $$ CAZ039-052-311700- /O.EXP.KLOX.WI.Y.0030.000000T0000Z-170331T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 854 AM PDT Fri Mar 31 2017 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Winds have diminished below advisory levels this morning, and are expected to remain sub-advisory through the rest of today. As a result, the Wind Advisory will be allowed to expire at 9 AM PDT. $$ CAZ088-311700- /O.EXP.KLOX.WI.Y.0030.000000T0000Z-170331T1600Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 854 AM PDT Fri Mar 31 2017 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Winds have diminished below advisory levels this morning, and are expected to remain sub-advisory through the rest of today. As a result, the Wind Advisory will be allowed to expire at 9 AM PDT. $$ CAZ059-311700- /O.EXP.KLOX.WI.Y.0030.000000T0000Z-170331T1600Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 854 AM PDT Fri Mar 31 2017 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Winds have diminished below advisory levels this morning, and are expected to remain sub-advisory through the rest of today. As a result, the Wind Advisory will be allowed to expire at 9 AM PDT. $$ CAZ046-311700- /O.EXP.KLOX.WI.Y.0031.000000T0000Z-170331T1600Z/ Santa Monica Mountains Recreational Area- 854 AM PDT Fri Mar 31 2017 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Winds have diminished below advisory levels this morning, and are expected to remain sub-advisory through the rest of today. As a result, the Wind Advisory will be allowed to expire at 9 AM PDT. $$ Sirard
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 30, 9:08 PM PDT, 6 hours 8 minutes earlier.
Area forecast discussion, Mar 30, 9:08 PM PDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
908 PM PDT Thu Mar 30 2017
.SYNOPSIS...
An upper level trough will continue move through the Great Basin
through early Friday bringing widespread strong to locally
damaging northerly winds to the area. High pressure and weak
offshore flow will bring warmer weather to the region this
weekend. A fast moving trough passing north of the area will
support a brief drop in temperatures early next week.
&&
.SHORT TERM...(TONIGHT-SUN)
Strong and gusty nw to n winds were noted in many parts of the
forecast area early this evening. The strongest winds have been in
the L.A. County mtns, particularly along the I-5 corridor, where
gusts up to 59 mph have been noted at Whitaker Peak RAWS, and 58 mph
at Warm Springs RAWS. Earlier, there had also been a gust up to 55
mph at Palmdale Airport just before 4 PM, along with visibility
reduced to as low at one half mile in blowing dust. It looks like
the peak of this wind event will be from later this evening through
the early morning hours Fri as 850 mb winds peak around 55 kt, and
950 mb winds peak up to 30 kt in some areas. This combined with good
cold air advection at 850 mb and good northerly pressure gradients
will continue the winds overnight, with damaging n winds possible in
the mtns, SBA County S coast and Santa Clarita Vly. For the coastal
vlys of VTU/L.A. Counties, gusty n winds will prevail during the
period as well. Gusty w to nw winds along the Central Coast and VTU
County coast will diminish this evening. High wind warnings and wind
advisories in effect over a large area tonight into Fri morning.
Please see the latest Non-Precipitation Weather Message (LAXNPWLOX)
for further details.
An inside slider upper low over NV this evening will move quickly
se and into AZ by late tonight. The upper low will move slowly e
over AZ on Fri and into New Mexico by Sat. An upper level ridge
will build over the e PAC thru Sat then into central and srn CA
on Sun.
Gusty n winds will persist into Fri morning then weaken some and
turn more onshore Fri afternoon, with gusty w to nw winds along
the coast. Gradients will turn more ne by Fri evening, with some
gusty ne winds expected in the favored areas of VTU/L.A. Counties
Fri night into Sat morning. There is minimal support for strong
winds, but there could locally be gusts up to advisory levels
especially in the mountains. Only weak offshore flow is expected
over the region Sat night into Sun morning.
There should be some clouds on the n slopes overnight, otherwise
mostly clear skies will prevail thru Sun. However, the 00Z NAM was
hinting at an eddy Sat night with perhaps some low clouds and fog
along the L.A. County coast by early Sun morning.
Temps are expected to turn a few degrees warmer on Fri, then
increase to several degrees above normal for many areas Sat and
Sun. Highs in the warmest vlys and inland coastal areas will be
in the mid 70s on Fri, and upper 70s to lower 80s Sat and Sun.
***FROM PREVIOUS DISCUSSION***
.LONG TERM...(MON-THU)
Models seem to be in agreement today showing the Monday trough to
be weak and scoot rapidly into the Rockies rather than diving
south and bringing another round of gusty north winds with it.
This could change but it seems more of the solutions lately have
favored this weaker and more progressive scenario. Probably some
cooling Monday with moderate onshore flow and a cooler air mass
overall, but then turning warmer Tue-Thu and very weak offshore
flow combines with a strengthening ridge aloft. Highs in the lower
90s possible for the valleys both days and 80s for interior
coastal plain.
&&
.AVIATION...31/0000Z
At 2255Z, the inversion at KLAX was 2300 ft deep. The top of the
inversion was at 3200 ft with a temperature of 13 deg C.
Generally hi confidence in the 00Z TAFs. VFR conditions are expected
at all the airfields thru Fri, except there should be a period of
IFR vsbys at KPMD thru about 03Z this evening due to blowing dust.
Gusty w to nw winds will prevail thru this evening and again Fri
afternoon at most of the coastal airfields. Gusty n winds will
affect KBUR tonight with some low level wind shear possible, and
KVNY thru Fri. Very strong winds will affect KPMD and KWJF thru
tonight, with gusts up to 45 KT expected, contributing to the
reduced vsbys in blowing dust at KPMD. There is also a 20 percent
chance of IFR vsbys at KWJF in blowing dust this evening.
KLAX...Generally hi confidence in the 00Z TAF with VFR conditions
expected thru Fri evening. Gusty n winds will affect the airfield
from about 03Z to 11Z, with gusts up to 32 kt, altho there is the
potential for higher gusts. The winds may not last thru 11Z, or be
gusty at times thru the period.
KBUR...Hi confidence in the 00Z TAF with VFR conditions expected
thru Fri afternoon. Gusty n winds can be expected this evening, with
low level wind shear possible thru late tonight.
&&
.MARINE...30/830 PM
Gale level winds will continue across all the coastal waters
tonight. Winds will diminish to Small Craft Advisory level by
early Fri morning and continue thru Fri night in all areas.
Winds will begin to diminish later Friday night but will remain
elevated through Saturday morning. The strongest winds will be in
the western portions of all zones.
Another round of Small Craft Advisory to Gale Force winds can be
expected Sat night thru Tue.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 10 AM PDT Saturday for
zones 34-35. (See LAXCFWLOX).
High Wind Warning in effect until 8 AM PDT Friday for zones
39-46-52>54. (See LAXNPWLOX).
Beach Hazards Statement in effect through Friday afternoon
for zones 40-41-87. (See LAXCFWLOX).
Wind Advisory in effect until 8 AM PDT Friday for zones
41-44-45-87-547. (See LAXNPWLOX).
High Wind Warning in effect until 3 AM PDT Friday for zones
59-88. (See LAXNPWLOX).
PZ...Gale Warning in effect until 3 AM PDT Friday for zones
645-650-655. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PDT Saturday for zones
670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(SUN-THU)
No significant hazards expected.
&&
PUBLIC...Sirard/MW
AVIATION...Sirard
MARINE...Sirard
SYNOPSIS...Munroe
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:46 AM PDT | Small Craft Advisory | LOX | 18 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.